ArticleJournal of medical case reports2026
From antithyroid therapy to oral necrosis: oral manifestations of methimazole-induced agranulocytosis: a case report.
Article in Journal of medical case reports, 2026. The graph could read no effect estimate from its abstract, so it casts no vote on the map. Not yet cited in PubMed.
What it found
Each row is one number read from the abstract, on the scale the paper reported it, with its interval. Left of the dashed line favours the treatment, right favours the comparator. Under each row is the sentence it came from. New to these charts? A ten-minute tutorial.
The abstract states no effect estimate the extractor could read, or names no intervention and outcome on the map, so this paper lights no cell and moves no belief. It is still indexed, cited and linked below.
The trial behind it
Trials whose registry record cites this paper, or whose number appears in the abstract. A trial that started after this paper was published is citing it as background, not reporting it.
Neither the registry nor the abstract names a trial number. If this is a trial report, that itself is worth knowing.
Who cites it
0 citing papers in PubMed.
No citing paper in PubMed yet.
Corrections and comments
PubMed lists nothing against this paper. Absence here is not a guarantee, only a check that was made.
Authors and funding
6 authors.
Funding
No grant is acknowledged in the PubMed record.
Abstract
backgroundMethimazole is a widely used antithyroid medication with a well-documented risk of hematological adverse effects, particularly agranulocytosis. While systemic manifestations are well recognized, oral presentations are rare and often misdiagnosed. Reports of methimazole-induced oral necrosis in the literature are exceptionally scarce, making this case of significant clinical interest. CASE PRESENTATION: This article reports a rare case of methimazole-induced agranulocytosis in a 42-year-old Tunisian woman, presenting with severe necrotizing stomatitis, gingival necrosis, and alveolar bone sequestration. Prompt discontinuation of methimazole, combined with systemic antibiotic therapy, antiseptic oral care, and interdisciplinary collaboration, led to progressive clinical improvement.
conclusionDental professionals should maintain a high index of suspicion when evaluating unexplained gingival necrosis in patients receiving antithyroid therapy. Early recognition and multidisciplinary management are essential to prevent serious complications. This case highlights the importance of close monitoring of patients receiving methimazole and draws attention to the potential albeit rare risk of developing oral necrosis.
Indexed as
Identifiers
What OpenQuestion holds
Registered trials
Read under generation 80e0d062 · epoch 390. Bibliography from PubMed, PubMed Central and OpenAlex; grants from NIH RePORTER; trial links from ClinicalTrials.gov; estimates, votes and beliefs from the OpenQuestion graph.